Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cutan Ocul Toxicol. 2011 Dec;30(4):317-9. doi: 10.3109/15569527.2011.574303. Epub 2011 Apr 26.

Isoniazid-induced pellagra.

Author information

  • 1Yuzuncu yil University, Faculty of Medicine, Department of Dermatology, Van, Turkey. drserapgunes@yahoo.com

Abstract

Pellagra is characterized by dermatitis, diarrhea, dementia and eventually death occurring as a result of niacin or its precursor tryptophan deficiency. Although pellagra is a well-known complication of isoniazid (INH) therapy, the clinical diagnosis may be missed or delayed that may cause life-threatening consequences. Due to the diversity of pellagra-related signs and symptoms, the diagnosis can be made with an appropriate index of suspicion. We report a 7-year-old boy presenting with INH-induced pellagra that resolved after the administration of the niacin therapy.

PMID:
21517721
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Taylor & Francis
    Loading ...
    Write to the Help Desk